MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER; NRY
Model Number 5MAXACE068KIT-R
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00735.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system ace 68 reperfusion catheter (ace68) and neuron max 6f 088 long sheath (neuron max).During the procedure, the physician made one pass in the target location using the ace68.While reinserting the ace68 into the neuron max, the ace68 fractured at the midshaft.Therefore, the ace68 and neuron max were removed.The procedure was completed using a new ace68 and new neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned first ace68 confirmed that the catheter was fractured and revealed stretching at the fractured location.If the ace68 is forcefully manipulated against resistance, damages such as stretching, and a fracture may occur.The reported kink in the neuron max likely contributed to the resistance.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00735.

Brand Name
PENUMBRA SYSTEM ACE 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11657459
Report Number3005168196-2021-00734
Device Sequence Number19717293
Product Code NRY
UDI-Device Identifier00815948022850
UDI-Public00815948022850
Combination Product (Y/N)Y
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K161640
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number5MAXACE068KIT-R
Device Catalogue Number5MAXACE068KIT
Device Lot NumberH10788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Date Report Sent to FDA01/01/2005